MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV 2.5 MM TRIPLE STEP ANGLED FLARED PHACO NEEDLE. (DISPOSABLE)

DUTCH OPTHALMIC RESEARCH CENTER BV 2.5 MM TRIPLE STEP ANGLED FLARED PHACO NEEDLE. (DISPOSABLE)
Catalog Number 8400.25A01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer (dutch ophthalmic research centre (b)(4)).Details of this activity were discussed with cdrh office of compliance ((b)(6)) during a tele-conference on (b)(6) 201 the investigation was done on the returned needle.The needle only had a few scratches because the hand piece and the material that came off during surgery where not returned we where not able to determine the point of cause.Surgeon is expecting a medical intervention after his diagnosis on a week because of the broken particle.All available information has been disclosed.This complaint has now been closed.
 
Event or Problem Description
During surgery, the surgeon realized that there was a loose tip of metal on the tip of a phaco which had not broken yet.This was while the phaco was inside the patient`s eye and doctor had to take phaco out of patient`s eye.As a result of this event, there was a tear in the posterior capsule.According to the surgeon, it appears as though a part from the inside of the cutter is what broke off, internally from the tip.The surgeon wil be seeing the patient in a few weeks, only then will he know how the patient was affected.
 
Additional Manufacturer Narrative
This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer (dutch ophthalmic research centre b.V.).Details of this activity were discussed with cdrh office of compliance (b)(6) during a tele-conference on 05/31/201.The investigation was done on the returned needle.The needle only had a few scratches because the hand piece and the material that came off during surgery where not returned we where not able to determine the point of cause.Surgeon is expecting a medical intervention after his diagnosis on a week because of the broken particle.All available information has been disclosed.This complaint has now been closed.

Brand Name
2.5 MM TRIPLE STEP ANGLED FLARED PHACO NEEDLE. (DISPOSABLE)
Common Device Name
2.5 MM TRIPLE STEP ANGLED FLARED PHACO NEEDLE. (DISPOSABLE)
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7638183
Report Number1222074-2018-00205
Device Sequence Number2244715
Product Code HQC
UDI-Device Identifier08717872018775
UDI-Public08717872018775
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 10/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number8400.25A01
Device Lot Number2000379996
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by Manufacturer11/02/2016
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;